question-icon

Taking medication for TB adenitis. Worried about side effect of medication

default
Posted on Wed, 12 Sep 2012
Question: i was diagnosed with tb adenitis the doctor advised me to take some medications that will last for atleast 6-7 months. but then i was afraid and i never take the medicines it has lots of side effects and im so afraid that may liver will be damaged. But then the lymph nodes is still here and i think it grow slowly. and today i dont know what to do. is there any maedication that has low effect to the liver or other medicines that has less side effects
doctor
Answered by Dr. Divya Kuttikrishnan (1 hour later)
Hi there.

Thanks for writing in.

You definitely do have to take the Antitubercular drugs for 6 months, if you do want to get better. Most likely the doctors may prescribe isoniazid, rifampicin, pyrazinamide and ethambutol that is 4 drugs for a period of 2 months followed by isoniazid and rifampicin that is 2 drugs for a period of 4 months. The total duration of treatment is 6 months.

There is no other way. I do agree that side-effects with regards to liver may occur. That can be checked by monitoring the liver function tests .

Hope I have answered your query. I will be happy to answer any further queries you might have.

In case you don't have any further queries,please accept my answer.
Any reviews are welcome.

Regards,
Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divya Kuttikrishnan (21 hours later)
Hi there Dr. XXXXXXX Kuttikrishnan a big thank you for the consultation. My doctor advised me to take MYRIN Forte and Vitamin B complex (Polynerv) for 2 months. im just so afraid of the side effects might occur during the medication. And today lots of blogs had given me a clear mind and i have decided to go abck to my doctor and start the medication as soon as possible.
doctor
Answered by Dr. Divya Kuttikrishnan (2 hours later)
Hi there,

Thanks for your reply. Not everybody experiences side effects with medications. Plus Myrin forte( it contains the 4 medications I had mentioned) is essential along with Vit B complex, if you want to get better.

The doctor might monitor your liver function tests to make sure that the drugs are not harming your liver. At any time if you develop visual disturbances, arthralgia(joint pain), yellow discoloration of eye(jaundice) , skin rashes , headache,or vomiting, please visit your doctor immediately. One of the drugs of the four (rifampicin) causes a harmless orange discoloration of the urine. Don't worry about that.

I appreciate the fact that you are planning to go back to your doctor and start medication as soon as possible.

I hope you get well soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Divya Kuttikrishnan

General & Family Physician

Practicing since :2000

Answered : 969 Questions

premium_optimized

The User accepted the expert's answer

Share on
Taking medication for TB adenitis. Worried about side effect of medication

Hi there.

Thanks for writing in.

You definitely do have to take the Antitubercular drugs for 6 months, if you do want to get better. Most likely the doctors may prescribe isoniazid, rifampicin, pyrazinamide and ethambutol that is 4 drugs for a period of 2 months followed by isoniazid and rifampicin that is 2 drugs for a period of 4 months. The total duration of treatment is 6 months.

There is no other way. I do agree that side-effects with regards to liver may occur. That can be checked by monitoring the liver function tests .

Hope I have answered your query. I will be happy to answer any further queries you might have.

In case you don't have any further queries,please accept my answer.
Any reviews are welcome.

Regards,
Dr. Divya Kuttikrishnan